Jump to content



Photo

Psychiatry Is A Sham


  • Please log in to reply
10 replies to this topic

#1 Papin

Papin

    Member

  • Members
  • PipPip
  • 27 posts

Posted 26 November 2013 - 11:55 PM

I used to be a big believer in the benefits of psychotropic medication. I used to laugh at the ridiculous scientologists and their irrational fear and hatred of psychiatry.

No longer.

All it takes is a little research to realize that psychiatrists and pharmaceutical companies are ONLY interested in making money.

 

Study after study showing that neuroleptics, benzos, SSRIs, SNRIs, and other psychotropics do permanent damage to the brain. Study after study showing that long term outcomes for patients who are not medicated are FAR better than for patients who are on long term medication treatment. And yet the APA continues to push the medical model and tout the benefits of psychopharmacology.

 

NEVER believe for one second that the drug companies and their pill pushing reps (psychiatrists) seek to help people. They don't have anything other than money as their number one priority. 

 

It's sickening.


#2 equuswoman

equuswoman

    Like a Family Member

  • Active Members
  • PipPipPipPipPipPipPip
  • 965 posts
  • LocationSweet Home Alabama
  • why_joining:
    In the future want 2B off Cymbalta! The physicians are no help. Looking for understanding, support & encouragement as I know this is a difficult process. Want 2 be of help 2 others who will find this site looking for same things as I.

Posted 27 November 2013 - 10:58 AM

Greed for the big $$$$

I know that the worst thing I have EVER been prescribed has been this Cymbalta...

I was given this 2 help w/pain from osteoarthrits of my L/S spine.

My brain is ALL messed UP due to this poison!

I am struggling to rid myself of it!

Along w/others here on this support forum...

God Bless & Keep us ALL as we push thru this Cymbalta hell 2 the other side!

:hug: TheEquusWoman


#3 Papin

Papin

    Member

  • Members
  • PipPip
  • 27 posts

Posted 27 November 2013 - 01:00 PM

For anyone interested in learning more about recent research on long-term anti-depressant use, check out the book Anatomy of an Epidemic, by Robert Whitaker. He goes into a lot of detail about the history of psychotropic drugs and the efforts the APA goes to in order to cover up evidence that these drugs are, in fact, doing more harm than good.

The most frightening findings are that long-term anti-depressant use may cause irreversible changes to the brain and probably causes chronic depression. This makes sense when you think that an SNRI like Crapalta forces the brain to function abnormally. The brain tries to overcome a drug-induced increase in neurotransmitters in the synaptic gap by reducing the number of receptors. The end result is that many people on anti-depressants are now more prone to depressive episodes than they would have been had they never been on the drug in the first place.

It's criminal, and psychiatrists and drug companies are laughing all the way to the bank.


#4 thismoment

thismoment

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 2,514 posts

Posted 27 November 2013 - 06:12 PM

Papin

 

Thank you, I will look into Robert Whitaker's book.  My suspicion has always been, "how can it NOT alter your brain permanently"


#5 nattsie

nattsie

    Good Friend

  • Members
  • PipPipPipPip
  • 108 posts
  • Locationaustralia
  • why_joining:
    looking for support as I get off this nasty drug

Posted 28 November 2013 - 06:19 AM

i'm interested in this book too, gonna google it now!


#6 thismoment

thismoment

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 2,514 posts

Posted 28 November 2013 - 02:48 PM

Papin thank you. I just ordered the book from Amazon after reading a few of the studies upon which the book was based. 

 

It takes a long time for the brain to return to functioning on its own without the drug; it takes longer than we are told.

 

One interesting aspect of relapse (a return to taking the drug) is the fact that drug company literature tells us that withdrawal symptoms last 2 to 3 weeks. The physicians chant this mantra to the patient,  and when the patient is still suffering depressive withdrawal symptoms after 4 months, these withdrawal symptoms are mis-interpreted as a return of the depression itself, and the patient is put back on the drug.

 

That certainly would have been the case for me if I had been in consultation with my doctor in the 4th month following quitting. He likely would have said, "You are still depressed, and need to go back on medication".

 

But I had quit the drug without the knowledge of my physician or psychologist. My symptoms certainly would have indicated depression at 4 months out, but I am now convinced that I was still withdrawing; my physiological and psychological conditions had not yet reached a state of equilibrium. I told the physician and the psychologist more than a year later that I had quit. The doctor said everything looks great; the psychologist said well well, your depression is in remission: congratulations!

 

I didn't know the caliber of the bullet I had dodged until I read this stuff.

 

So don't rush it folks! Give your brain time to re-configure physiologically and psychologically, and a few weeks isn't going to do it. 

 

Be well, be patient and heal.


#7 thismoment

thismoment

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 2,514 posts

Posted 28 November 2013 - 04:30 PM

There's a Catch 22 built into the system that we need to be aware of. If you're off work because of your depression- or in some cases because of the effects of the medication itself (operating potentially dangerous equipment, driving or flying etc), then one or more insurance company may have a stake in the game. You are running a risk of incurring the wrath of the insurance company if you are operating outside the supervision of your medical people. So you're damned if you operate outside the system, and damned if you operate within it.

 

Therefore it would be of great benefit if the medical people were on board regarding the protracted withdrawal times some patients will require. And just because you're 'off' the medication, it doesn't mean you're done; you still require care and time to heal.

 

One of the studies showed that more than 50% of patients on anti-depressants relapse. The author suggests that this statistic may be due to a misunderstanding of how long it takes for the withdrawal symptoms to be gone.  Physicians re-prescribe for what they believe is the primary condition, when it's actually a protracted withdrawal symptom. 


#8 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 11,083 posts
  • LocationMissouri

Posted 28 November 2013 - 05:36 PM

I sure have no disagreement with any of those statements. Solid truth thismoment.


#9 lady2882Nancy

lady2882Nancy

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 1,270 posts
  • LocationSaskatchewan, Canada
  • why_joining:
    I need help and I know I will feel better if I can offer help to others

Posted 01 December 2013 - 04:39 AM

Don't paint all the psychiatrists with the same brush.

It was my GP doctor that gave me Crapalta for pain (which it does not work very well for).

My psych doc was horrified that my GP had given me something this strong without trying any of the others first. While under her care (Psych doc) my GP is not allowed to prescribe anything for me unless he runs it by her first lol.

I love it. He constantly wants to add pills and she says no.


#10 equuswoman

equuswoman

    Like a Family Member

  • Active Members
  • PipPipPipPipPipPipPip
  • 965 posts
  • LocationSweet Home Alabama
  • why_joining:
    In the future want 2B off Cymbalta! The physicians are no help. Looking for understanding, support & encouragement as I know this is a difficult process. Want 2 be of help 2 others who will find this site looking for same things as I.

Posted 01 December 2013 - 01:37 PM

I was prescribed this med by a physicatrist a MD who specializes in "pain"...

I have lower back pain due to osteoarthritis. I can't tolerate the SE anymore

thus I want OFF of this poison..

I began my 'count down' on Thurs Nov 7th....

I am down from 200 evil nasty beads to 145...

slowly but surly I will be down to zero...

that time can NOT get here FAST enough. :angry:  :)


#11 nattsie

nattsie

    Good Friend

  • Members
  • PipPipPipPip
  • 108 posts
  • Locationaustralia
  • why_joining:
    looking for support as I get off this nasty drug

Posted 02 December 2013 - 04:51 PM

I think you're very lucky to find a quality doctor of any type these days but i'm sure there are some out there. 





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users